Alert archive / Mississippi / Red Flag Warnings in 2023

Red Flag Warning 3, NWS Jackson, MS

August 22, 202311 counties in Mississippi; 5 parishes in Louisiana

NWS Jackson, MS issued this red flag warning at Aug 22, 2023, 3:11 PM CDT for 11 counties in Mississippi; 5 parishes in Louisiana. It took effect at Aug 23, 2023, 9:00 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2023, 3:11 PM CDT (20:11 UTC)
In effect from
Aug 23, 2023, 9:00 AM CDT
Expired
Aug 23, 2023, 8:00 PM CDT
In force
11 hr
Issued by
NWS Jackson, MS

Counties Catahoula Parish, LA, Concordia Parish, LA, Franklin Parish, LA, Richland Parish, LA, Tensas Parish, LA, Adams County, MS, Claiborne County, MS, Copiah County, MS, Forrest County, MS, Franklin County, MS, Jefferson County, MS, Jefferson Davis County, MS, Lamar County, MS, Lawrence County, MS, Lincoln County, MS, Marion County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.2 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2023-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 28 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2023-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -13 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
28 J/kg
Mixed-layer CIN
-249 J/kg
Mixed-layer LCL
1369 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-13 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

482 
WWUS84 KJAN 222011
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
311 PM CDT Tue Aug 22 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-230415-
/O.NEW.KJAN.FW.W.0003.230823T1400Z-230824T0100Z/
/O.CON.KJAN.FW.W.0002.000000T0000Z-230823T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
311 PM CDT Tue Aug 22 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY FOR
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Wednesday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...northeast up to 10 to 15 mph with gusts up to 15 to 20 
  mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$
3 follow-up statements
642 
WWUS84 KJAN 230238 AAA
RFWJAN

URGENT - FIRE WEATHER MESSAGE...UPDATED
National Weather Service Jackson MS
938 PM CDT Tue Aug 22 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-231100-
/O.CON.KJAN.FW.W.0003.230823T1400Z-230824T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
938 PM CDT Tue Aug 22 2023

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT WEDNESDAY FOR
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH
CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...Northeast up to 10 to 15 mph with gusts up to 15 to 20 
  mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

DC
463 
WWUS84 KJAN 230814
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
314 AM CDT Wed Aug 23 2023


LAZ015-023>026-MSZ053-054-059>064-072>074-231700-
/O.CON.KJAN.FW.W.0003.230823T1400Z-230824T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
314 AM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
8 PM CDT THIS EVENING FOR PORTIONS OF NORTHEAST LOUISIANA AND
SOUTHWEST TO SOUTH CENTRAL MISSISSIPPI...

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...Northeast up to 10 to 15 mph with gusts up to 15 to 20 
  mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

22
052 
WWUS84 KJAN 231926
RFWJAN

URGENT - FIRE WEATHER MESSAGE
National Weather Service Jackson MS
226 PM CDT Wed Aug 23 2023

LAZ015-023>026-MSZ053-054-059>064-072>074-240330-
/O.NEW.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
/O.CON.KJAN.FW.W.0003.000000T0000Z-230824T0100Z/
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
226 PM CDT Wed Aug 23 2023

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING
FOR PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH 
CENTRAL MISSISSIPPI... 
...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY FOR 
PORTIONS OF NORTHEAST LOUISIANA AND SOUTHWEST TO SOUTH CENTRAL 
MISSISSIPPI... 

The National Weather Service in Jackson has issued a Red Flag
Warning, which is in effect from 9 AM to 8 PM CDT Thursday. 

* AFFECTED AREA...Richland, Franklin LA, Catahoula, Tensas and 
  Concordia parishes in Louisiana. Claiborne, Copiah, Jefferson, 
  Adams, Franklin MS, Lincoln, Lawrence, Jefferson Davis, 
  Marion, Lamar and Forrest counties in Mississippi. 

* WIND...Northeast up to 10 to 15 mph with gusts up to 15 to 20
  mph. 

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning should be avoided.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

LAZ007>009-016-MSZ040-041-047-240330-
/O.NEW.KJAN.FW.W.0004.230824T1400Z-230825T0100Z/
Morehouse-West Carroll-East Carroll-Madison LA-Issaquena-Sharkey-
Warren-
226 PM CDT Wed Aug 23 2023

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 8 PM CDT THURSDAY FOR 
PORTIONS OF NORTHEAST LOUISIANA AND WESTERN MISSISSIPPI...

The National Weather Service in Jackson has issued a Red Flag 
Warning, which is in effect from 9 AM to 8 PM CDT Thursday. 

* AFFECTED AREA...Morehouse, West Carroll, East Carroll and
  Madison LA Parishes in Louisiana. Issaquena, Sharkey and Warren
  counties in Mississippi. 

* WIND...East up to 10 to 15 mph with gusts up to 15 to 20 mph.

* HUMIDITY...As low as around 30 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures will
create explosive fire growth potential.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this red flag warning went out at Aug 22, 12:26 PM CDT, 2 hours 45 minutes earlier.

Area forecast discussion, Aug 22, 12:26 PM CDT, 2 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Jackson MS
1226 PM CDT Tue Aug 22 2023

...New AVIATION...

.MESOSCALE UPDATE...
Issued at 954 AM CDT Tue Aug 22 2023

Forecast continues with persistent hot and dry conditions over the
ArkLaMiss region. The large mid/upper level high remains the
dominant feature, providing possible record breaking high
temperatures. Dangerous heat stress conditions will continue as high
temperatures will generally range from upper 90s to lower 100s
across the region, with heat indices from 105 to 115 degrees.
Excessive Heat Warning and a Heat Advisory continues for areas west
of I-55 and along/south of I-20. Heat related illness, including
heat stroke, will be possible with prolonged outdoor activities.
Take precautions if working outdoors and drink plenty of fluids.
In addition to high temperatures with dry conditions, a Red Flag
Warning remains in effect until 8 PM for our southern fire zones
where open burning is discouraged and multiple burn bans are in
effect. /SW/

&&

.DISCUSSION...
Issued at 322 AM CDT Tue Aug 22 2023

Today and Tonight: The forecast remains one of persistent record
heat and dry weather. Early morning water vapor imagery/RAP analysis
showed the circulation around a large 601dam high centered over the
mid Mississippi valley and Tropical Storm Harold spinning over the
western Gulf east of the south Texas coast. None of the wind or
cloud cover associated with TS Harold will affect our CWA as the
large mid/upper level high remains dominant over our region through
tonight. Early morning surface analysis had a >1020mb high centered
over the Great Lakes region that was ridging back across the mid
Mississippi valley and southern Plains. This ridging surface and
aloft will help maintain near full insolation again today of our
warm airmass sending afternoon highs back above 100F over all except
our northeast zones. Several record highs were tied yesterday but
numerous record highs are expected today as the current record highs
run a couple degrees lower then the past several days. The most
likely sites to set new record highs for the date include; Tallulah-
Vicksburg, Jackson, Greenwood, Meridian, and Hattiesburg. These hot
temperatures combined with humidity will lead to peak heat index
values between 105F and 112F. An Excessive Heat Warning is in effect
for our zones along and west of the Mississippi river while a Heat
Advisory is in effect for the remainder of our CWA.

In addition, the long stretch without any significant rainfall has
led to exceptionally dry fuels with KBDIs greater than 700 across
the southern half of our CWA. The hot temperatures again today will
keep high fire danger a concern and numerous burn bands remain in
effect across our CWA. A Red Flag Warning is in effect again today
for our southern fire districts where open burning is discouraged.
/22/

Wednesday through Saturday: A historic heat wave will reach a new
peak over the latter half of this week as an exceptionally strong
mid/upper ridge remains anchored over the central CONUS for the next
several days. This ridge is characterized by 200mb, 500mb, and 700mb
heights in the upper echelon of model climatology for this time of
year, which is resulting in model forecasts for near record to
record 850mb and 1000mb temps over our area into this weekend. This
is expected to result in surface temps approaching or surpassing all-
time records at multiple sites in central/south MS and northeast LA,
especially Wed and Thu. In some areas, more efficient daytime mixing
will contribute to higher temps at peak heating with slightly drier
conditions. Meanwhile in other areas, dewpoints may hold in the mid
70s resulting in greater heat index concerns. Regardless, whether it
is extreme temps or extreme heat indices in a given location, the
resulting heat stress will be in dangerous territory, and heat
warnings will continue to be extended through the next several days.

Through midweek, the ridge will cap most diurnal convective
development, with just isolated showers and storms possible around
the periphery - mainly south of I-20. But as we head into the latter
half of the week, the upper ridge will retrograde westward,
centering over the Southern Plains by Saturday. This will provide
slightly better diurnal rain chances, though still mainly focused
farther south in the area.

With ground conditions remaining very dry, continued extreme heat,
and occasional wind gusts with daytime mixing, ongoing fire danger
concerns will continue through this upcoming week.

Sunday and Monday: There's are signs of hope on the horizon. With
the upper ridge contracting through the weekend, an East Coast upper
trough will drag a weak front southward, reaching the Deep South
later Sunday into Monday. This may begin to put a dent into the heat
as early as Sunday over the northern half of the area, and hopefully
over a larger chunk of the area by Monday. Across south MS and south
LA, the timing of this relief is a little less certain, and temps
near 100F with heat indices up to 110F are still possible Sunday
into Monday. Unfortunately, precipitation will still be limited
along this weak front, and many if not most areas will remain dry
through the next 7 days. /DL/

&&

.AVIATION...
(18Z TAFS)
Issued at 1224 PM CDT Tue Aug 22 2023

VFR conditions and light, northeasterly winds will prevail through
the TAF period. /SW/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       79 105  79 107 /   0   0   0  10
Meridian      78 103  77 103 /   0   0   0  10
Vicksburg     78 104  79 105 /   0   0   0  10
Hattiesburg   78 106  79 105 /   0  10  10  20
Natchez       78 104  79 106 /   0  20   0  20
Greenville    78 101  77 104 /   0   0   0   0
Greenwood     78 102  78 104 /   0   0   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...Excessive Heat Warning until 8 PM CDT Wednesday for MSZ018-019-
     034-035-040-041-047-053-059>061.

     Red Flag Warning until 8 PM CDT this evening for MSZ053-054-
     059>064-072>074.

     Heat Advisory until 10 AM CDT Wednesday for MSZ025>033-036>039-
     042>046-048>052-054>058-062>066-072>074.

     Excessive Heat Warning from 10 AM to 8 PM CDT Wednesday for
     MSZ025>033-036>039-042>046-048>052-054>058-062>066-072>074.

LA...Excessive Heat Warning until 8 PM CDT Wednesday for LAZ007>009-
     015-016-023>026.

     Red Flag Warning until 8 PM CDT this evening for LAZ015-023>026.

AR...Excessive Heat Warning until 8 PM CDT Wednesday for ARZ074-075.

&&

22/DL/SW
Hazardous weather outlook, Aug 22, 3:48 AM CDT, 11 hours 23 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
348 AM CDT Tue Aug 22 2023

ARZ074-075-MSZ018-019-025-034-035-230900-
Ashley-Chicot-Bolivar-Sunflower-Leflore-Washington-Humphreys-
348 AM CDT Tue Aug 22 2023

This hazardous weather outlook is for portions of southeast
Arkansas and northwest Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

Dangerous heat is expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A historic heat wave is expected through the remainder of this
week with high temperatures surpassing 100 degrees at most
locations and all time record highs in jeopardy at some
locations. Heat index values as high as 110 to 120 degrees are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ026>033-036>039-045-046-230900-
Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-Choctaw-Oktibbeha-
Holmes-Attala-Winston-Noxubee-Neshoba-Kemper-
348 AM CDT Tue Aug 22 2023

This hazardous weather outlook is for northeastern portions of
central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

Elevated heat stress is expected with peak heat index values
ranging from 105 to 110 degrees. Heat exhaustion is increasingly
possible with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A historic heat wave is expected through the remainder of this
week with high temperatures surpassing 100 degrees at most
locations and all time record highs in jeopardy at some
locations. Heat index values as high as 110 to 120 degrees are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

LAZ007>009-016-MSZ040>042-047>049-055-065-230900-
Morehouse-West Carroll-East Carroll-Madison LA-Issaquena-Sharkey-
Yazoo-Warren-Hinds-Rankin-Simpson-Covington-
348 AM CDT Tue Aug 22 2023

This hazardous weather outlook is for portions of northeast
Louisiana and central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Dangerous heat is expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Extra caution is advised with open burning due to a combination
of dry conditions, low humidity, and occasionally gusty wind.
Please heed any local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A historic heat wave is expected through the remainder of this
week with high temperatures surpassing 100 degrees at most
locations and all time record highs in jeopardy at some
locations. Heat index values as high as 110 to 120 degrees are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

LAZ015-023>026-MSZ053-054-059>064-072>074-230900-
Richland-Franklin LA-Catahoula-Tensas-Concordia-Claiborne-Copiah-
Jefferson-Adams-Franklin MS-Lincoln-Lawrence-Jefferson Davis-
Marion-Lamar-Forrest-
348 AM CDT Tue Aug 22 2023

This hazardous weather outlook is for portions of northeast
Louisiana and southwest and south Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Significant
TIMING...Today

FIRE WEATHER
THREAT...Elevated
TIMING...Today

Dangerous heat is expected with peak heat index values of 110 to
115 degrees. Heat stroke and other heat illness will be a
significant concern with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Open burning is discouraged due to a combination of dry
conditions, gusty winds, and low humidity. Please heed any local
burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A historic heat wave is expected through the remainder of this
week with high temperatures surpassing 100 degrees at most
locations and all time record highs in jeopardy at some
locations. Heat index values as high as 110 to 120 degrees are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

MSZ043-044-050>052-056>058-066-230900-
Madison MS-Leake-Scott-Newton-Lauderdale-Smith-Jasper-Clarke-
Jones-
348 AM CDT Tue Aug 22 2023

This hazardous weather outlook is for portions of central
and east central Mississippi.

.DAY ONE...Today and Tonight

DANGEROUS HEAT
THREAT...Elevated
TIMING...Today

FIRE WEATHER
THREAT...Limited
TIMING...Today

Elevated heat stress is expected with peak heat index values
ranging from 105 to 110 degrees. Heat exhaustion is increasingly
possible with prolonged outdoor activity.

(https://www.weather.gov/images/jan/graphicast/1.png)

Extra caution is advised with open burning due to a combination
of dry conditions, low humidity, and occasionally gusty wind.
Please heed any local burn bans.

(https://www.weather.gov/images/jan/graphicast/2.png)

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

A historic heat wave is expected through the remainder of this
week with high temperatures surpassing 100 degrees at most
locations and all time record highs in jeopardy at some
locations. Heat index values as high as 110 to 120 degrees are
possible.

(https://www.weather.gov/images/jan/graphicast/3.png)

Fire danger concerns will continue into next week due to dry
ground conditions and extreme heat.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations is not expected through next Monday.

DL

&&

...HAZARD LEGEND...

*DANGEROUS HEAT*
Extreme...Extreme heat is expected with peak heat index values
 in excess of 110 degrees for multiple days. Heat stroke continues
 to be a major concern.
Significant...Dangerous heat expected with peak heat index values
 in excess of 110 degrees. Heat stroke will be a significant
 concern.
Elevated...Dangerous heat likely with peak heat index values
 ranging from 106 to 110 degrees. Heat exhaustion will be likely.
Limited...Caution is advised for possible dangerous heat as
 heat index values peak near 105 degrees. Heat exhaustion will
 be possible.

*FIRE WEATHER*
Extreme...Extreme wildfire conditions are anticipated with
 strong winds. Open burning should not be attempted and
 wildfires will spread very rapidly. Fire control will be
 very difficult, even for experienced fire fighters.
Significant...Conditions are expected such that open burning
 should not be attempted. Any wildfires will spread rapidly.
Elevated...Any open burning is discouraged due to increased
 wind, lower humidity, and recent dry conditions.
 Remember to heed any local burn bans that are in effect!
Limited...Extra caution is advised with open burning due to
 lower humidity or very dry conditions.
 Remember to heed any local burn bans that are in effect!

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Tropical page...
   https://www.weather.gov/srh/tropical?office=jan
National Hurricane Center Home Page...
   https://www.nhc.noaa.gov/
Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR FIRE WEATHER ISSUES...

Current Heat Information...
   https://www.weather.gov/jan/safe_ExtremeHeat

Fire Weather...
   https://www.weather.gov/jan/fireweather
Mississippi Forestry Commission...
   https://www.mfc.ms.gov/
Fire Weather Outlook...
   https://www.spc.noaa.gov/products/fire_wx/

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 3:26 AM CDTExcessive Heat WarningJANAttala, Carroll, Choctaw, Clarke, Clay, Copiah and 30 more5 days

Nearby

Red Flag Warnings in Mississippi, 2023Red Flag Warnings in Louisiana, 2023Every red flag warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.